Application of the variational iteration method to the Whitham-Broer-Kaup equations. (English) Zbl 1138.76024

Summary: Using the variational iteration method, we obtain explicit traveling wave solutions of Whitham-Broer-Kaup equations including blow-up and periodic solutions. Moreover, the results are compared with those obtained by Adomian decomposition method, revealing that the variational iteration method is superior to Adomian decomposition method.


76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
76M30 Variational methods applied to problems in fluid mechanics
Full Text: DOI


[1] Whitham, G. B., Variational methods and applications to water waves, Proceedings of the Royal Society of London, Series A, 299, 6-25 (1967) · Zbl 0163.21104
[2] Broer, L. J.F., Approximate equations for long water waves, Applied Scientific Research, 31, 377-395 (1975) · Zbl 0326.76017
[3] Kaup, D. J., A higher-order water-wave equation and the method for solving it, Progress of Theoretical Physics, 54, 396-408 (1975) · Zbl 1079.37514
[4] Kupershmidt, B. A., Mathematics of dispersive water waves, Communications in Mathematical Physics, 99, 51-73 (1985) · Zbl 1093.37511
[5] Ablowitz, M. J.; Clarkson, P. A., Soliton, Nonlinear Evolution Equations and Inverse Scattering (1991), Cambridge University Press: Cambridge University Press New York · Zbl 0762.35001
[6] Cox, D., Ideal, Varieties and Algorithms (1991), Springer: Springer New York
[7] Whitham, G. B., Linear and Nonlinear Waves (1974), John Wiley: John Wiley New York · Zbl 0373.76001
[8] Wang, M. L.; Zhou, Y.; Li, Z., Application of a homogeneous balance method to exact solutions of nonlinear equations in mathematical physics, Physics Letters A, 216, 67-75 (1996) · Zbl 1125.35401
[9] Wang, M. L., Solitary wave solutions for variant Boussinesq equations, Physics Letters A, 199, 169-172 (1995) · Zbl 1020.35528
[10] Yan, Z. Y.; Zhang, H. Q., New explicit and exact traveling wave solutions for a system of variant Boussinesq equations in mathematical physics, Physics Letters A, 252, 291-296 (1999) · Zbl 0938.35130
[11] Xie, F.; Yan, Z.; Zhang, H. Q., Explicit and exact traveling wave solutions of Whitham-Broer-Kaup shallow water equations, Physics Letters A, 285, 76-80 (2001) · Zbl 0969.76517
[12] He, J. H., Variational iteration method for delay differential equations, Communications in Nonlinear Science and Numerical Simulation, 2, 4, 235-236 (1997) · Zbl 0924.34063
[13] He, J. H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Computer Methods in Applied Mechanics and Engineering, 167, 57-68 (1998) · Zbl 0942.76077
[14] He, J. H., Approximate solution of nonlinear differential equations with convolution product nonlinearities, Computer Methods in Applied Mechanics and Engineering, 167, 69-73 (1998) · Zbl 0932.65143
[15] He, J. H., Variational iteration method — a kind of nonlinear analytical technique: Some examples, International Journal of Non-linear Mechanics, 34, 699-708 (1999) · Zbl 1342.34005
[16] He, J. H.; Wu, X. H., Construction of solitary solution and compacton-like solution by variational iteration method, Chaos, Solitons and Fractals, 29, 1, 108-113 (2006) · Zbl 1147.35338
[17] He, J. H., Variational iteration method for autonomous ordinary differential systems, Applied Mathematics and Computation, 114, 115-123 (2000) · Zbl 1027.34009
[18] He, J. H., Some asymptotic methods for strongly nonlinear equations, International Journal of Modern Physics B, 20, 10, 1141-1199 (2006) · Zbl 1102.34039
[19] Draganescu, G. E.; Capalnasan, V., Nonlinear relaxation phenomena in polycrystalline solids, International Journal of Non-linear Science and Numerical Simulation, 4, 3, 219-225 (2003)
[20] Momani, S.; Abuasad, S., Application of He’s variational iteration method to Helmholtz equation, Chaos, Solitons and Fractals, 27, 1119-1123 (2006) · Zbl 1086.65113
[21] El-Sayed, S. M.; Kaya, D., Exact and numerical traveling wave solutions of Whitham-Broer-Kaup equations, Applied Mathematics and Computation, 167, 1339-1349 (2005) · Zbl 1082.65580
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.